Alert archive / Ohio / Freeze Warnings in 2022
Freeze Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at Apr 28, 2022, 11:58 AM EDT for 18 counties in Ohio. It took effect at Apr 28, 2022, 10:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2022, 11:58 AM EDT (15:58 UTC)
- In effect from
- Apr 28, 2022, 10:00 PM EDT
- Expired
- Apr 29, 2022, 8:20 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS71 KCLE 281558 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1158 AM EDT Thu Apr 28 2022 OHZ009>014-019>023-029>033-038-047-089-290000- /O.NEW.KCLE.FZ.W.0003.220429T0200Z-220429T1300Z/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Holmes-Knox-Ashtabula Lakeshore- Including the cities of Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Mount Vernon, Ashtabula, Conneaut, and Geneva 1158 AM EDT Thu Apr 28 2022 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Portions of north central and northeast Ohio. * WHEN...From 10 PM this evening to 9 AM EDT Friday. * IMPACTS...Sub-freezing temperatures can damage or kill sensitive outdoor plants or vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures will remain near or above freezing along the immediate lakeshore. The coldest temperatures will occur in interior portions of Northeast Ohio east of I-77, where lows as cold as the mid 20s are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
684 WWUS71 KCLE 290144 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 944 PM EDT Thu Apr 28 2022 OHZ009>014-019>023-029>033-038-047-089-290945- /O.CON.KCLE.FZ.W.0003.220429T0200Z-220429T1300Z/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Holmes-Knox-Ashtabula Lakeshore- Including the cities of Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Mount Vernon, Ashtabula, Conneaut, and Geneva 944 PM EDT Thu Apr 28 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Portions of north central and northeast Ohio. * WHEN...From 10 PM this evening to 9 AM EDT Friday. * IMPACTS...Sub-freezing temperatures can damage or kill sensitive outdoor plants or vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures will remain near or above freezing along the immediate lakeshore. The coldest temperatures will occur in interior portions of Northeast Ohio east of I-77, where lows as cold as the mid 20s are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
649 WWUS71 KCLE 290742 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EDT Fri Apr 29 2022 OHZ047-290845- /O.CAN.KCLE.FZ.W.0003.000000T0000Z-220429T1300Z/ Knox- Including the city of Mount Vernon 342 AM EDT Fri Apr 29 2022 ...FREEZE WARNING IS CANCELLED... Low temperatures are only expected to dip into the mid 30's over the next couple hours so a widespread freeze is no longer expected. $$ OHZ009>014-019>023-029>033-038-089-291300- /O.CON.KCLE.FZ.W.0003.000000T0000Z-220429T1300Z/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Holmes-Ashtabula Lakeshore- Including the cities of Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Ashtabula, Conneaut, and Geneva 342 AM EDT Fri Apr 29 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...Portions of north central and northeast Ohio. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures will remain near or above freezing along the immediate lakeshore. The coldest temperatures will occur in interior portions of Northeast Ohio east of I-77, where a few locations could dip as low as the mid 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
285 WWUS71 KCLE 291220 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 820 AM EDT Fri Apr 29 2022 OHZ009>014-019>023-029>033-038-089-291330- /O.CAN.KCLE.FZ.W.0003.000000T0000Z-220429T1300Z/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Holmes-Ashtabula Lakeshore- Including the cities of Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Ashtabula, Conneaut, and Geneva 820 AM EDT Fri Apr 29 2022 ...FREEZE WARNING IS CANCELLED... Temperatures have risen above freezing early this morning and the threat of a widespread freeze has ended. Temperatures across Northeast Ohio may drop into the low to mid 30s again tonight and patchy frost is possible in this area. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Apr 28, 10:17 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 28, 10:17 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1017 AM EDT Thu Apr 28 2022 .SYNOPSIS... High pressure remains over the area through Saturday. A warm front lifts across the region Sunday, followed by a cold front on Monday. A low pressure system and associated cold front will move across the area on Tuesday. && .NEAR TERM /THROUGH FRIDAY/... Update...no change this morning. Don't forget the sun glasses if you're out and about. Frost/freeze products will be hoisted in our Ohio zones (where the growing season has started) from roughly Lorain and Mansfield points east by early afternoon. Previous Discussion...Surface high pressure continues to build in the morning, further reducing surface wind speeds and eroding any remaining cloud cover. Surface temperatures are largely near or below freezing with some inland areas down to as low as mid- upper 20s. Because of the clear skies, diminishing winds, and cold temperatures, widespread frost is likely areawide. The only area that has struggled to cool down is the Findlay area due to some lingering mid-level clouds. However, these clouds should erode away soon and thus the Freeze Warning remains valid for the entire area through mid- morning. Upper-level ridging centered over the central CONUS, gradually moves east through the rest of the short term period, resulting in locally increasing heights/temperatures aloft. Sunny skies are expected across most of the are area, with some clouds filtering in towards the western CWA late. Despite sunny skies, we remain well below normal by 10-15 degrees with highs ranging in the upper 40s to mid 50s. Tonight, good radiational cooling conditions persist, though overnight low tonight expected to be slightly warmer than this morning, though a slew of Freeze Warnings and Frost Advisories will likely be needed once again. Warming trend continues into Friday, with temperatures only about 5-10 degrees below normal. Few to scattered clouds expected. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Increasing cloud cover can be expected Friday night into Saturday as the upper level ridge axis builds overhead. This will occur first with high clouds streaming around the ridge followed by moisture advection in the low to mid levels. The forecast remains mostly dry Friday night given a dry east to southeasterly flow holding on in the boundary layer. By Saturday, the upper level trough crossing the Plains will close off over Iowa, with surface low pressure becoming occluded over the Upper Midwest. A warm front will lift north into the area and the 00/28 NAM is showing enough moistening along the front to create a chance of showers across NW Ohio. The NAM is a little more robust with the moisture than the other models so will only carry a chance in the forecast and monitor trends. By afternoon, the leading piece of shortwave energy will largely be north of the area so will limit any additional chances of precipitation to 30 percent or less, mainly west of a line from Sandusky to Canton. The gradual warm advection will help temperatures to continue to recover with most inland sites reaching the mid to upper 60s. The upper level trough advances eastward on Sunday and showers expand along the occluded front. Showers will be focused across NW Ohio late Saturday night, shifting east across much of the area on Sunday. There will be a chance of thunderstorms with the warm airmass and dewpoints approaching 60 degrees. Highs in the warm sector are likely to reach the upper 60s to lower 70s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... An active pattern continues through the long term as the weekend system departs to the east with another trough already on our doorstep by Tuesday. Shortwave ridging will be overhead on Monday with mid-levels quickly drying out and limiting any additional light showers to NW Pennsylvania. The airmass behind the weekend front does not cool very much with highs still near the 70 degree mark for Monday. Tuesday will feature increasing clouds and chances for showers as low pressure tracks out of the Plains towards the Great Lakes. Timing remains a little in question this far out but chances of precipitation look good, both along the warm front ahead of the system and the cold front that follows. Pops reside in the 50-60 percent range with this system Tuesday into Tuesday night. Northerly flow behind this system will result in at least some cooling for mid- week. && .AVIATION /12Z Thursday THROUGH Monday/... A few MVFR clouds straddling the lakeshore and across parts of far northeast Ohio and northwest Pennsylvania are lingering this morning and could briefly impact KCLE and KERI. Otherwise, VFR conditions expected through the TAF period. Mid-level clouds near KFDY clear up by the afternoon and then return late tonight. Winds generally less than 7 knots and out of the north through the TAF period. Outlook...Non-VFR possible with rain showers and scattered thunderstorms Saturday night through Monday. && .MARINE... High pressure over the Central Great Lakes today will maintain good marine conditions. By Friday, high pressure will slowly start to shift to the east, with east to northeast winds increasing to 10 to 20 knots on the western basin resulting in waves of 2 to 3 feet. Brisk east to southeast winds can be expected Saturday ahead of an approaching warm front with choppy conditions becoming focused into the Canadian waters on the western basin. This will be followed by a weak cold front moving east across the lake Sunday night with winds veering around to southwest at 10-15 knots. && .CLIMATE... Record low temperatures may occur this morning and is most likely at Akron-Canton and Youngstown. Here is a list of the current record and year of occurrence for today. Climate Site Record Year Akron/Canton 25 1947 Cleveland 25 1947 Erie 27 1934 Mansfield 19 1946 Toledo 23 1946 Youngstown 24 1946 && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders/Sullivan SHORT TERM...KEC LONG TERM...KEC AVIATION...Saunders MARINE...KEC CLIMATE...
Hazardous weather outlook, Apr 28, 9:44 AM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 944 AM EDT Thu Apr 28 2022 LEZ061-142>149-162>169-OHZ003-006>009-017>019-027-028-036-037- PAZ001>003-291345- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron- Wyandot-Crawford-Marion-Morrow-Northern Erie-Southern Erie- 944 AM EDT Thu Apr 28 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>023-029>033-038-047-089-291345- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Holmes-Knox- Ashtabula Lakeshore- 944 AM EDT Thu Apr 28 2022 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Low temperatures will again dip to near or below freezing tonight, especially away from the immediate Lake Erie shoreline, which can damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.